Despite the knowledge that sleeping pills are only of short-term benefit, many people still face problems withdrawing from their long-term use.
Sleeping pills are prescribed for many reasons. They help restore sleep in a crisis or case of illness. Information is available such as the prescription, posology, and duration of time that should be taken depending on each person and the circumstances.
Unfortunately, as the body becomes accustomed to the medication, tolerance develops in the bloodstream, and a higher dose is needed over time to produce the same effect. This means that over some time, the benefits decrease as the dose increases.
Many patients have difficulty getting rid of sleeping pills. Although the increase in dose may do little to help improve sleep and does not affect the underlying anxiety. The fear of going through a process of quitting the medication means that many people stay on long-term medication after it has ceased to be effective.
The rebound effect
When a drug goes away, it can cause even worse symptoms than before. Dependence can be emotional and physical. Patients feel that they can not cope without the medication and the physical symptoms of abstinence support their beliefs. Many doctors continue to renew prescriptions without offering support and adequate information about the process of withdrawing the consumption of the pills.
Side effects include daytime sleepiness, memory problems, and social problems. Continued use causes tolerance and the need to increase the dose. Addiction is also a real problem, and there are serious side effects associated with abstinence.
A doctor must supervise the suspension of the medication since the symptoms include anxiety, tremors, headaches, mental problems, and a return of insomnia. Alcohol should be avoided, and support is recommended to help patients stop taking the medication.
Z Drugs. It can also cause problems with tolerance and abstinence. Although studies claimed that they were safe and non-addictive, the most recent research has denied that long-term use and sudden withdrawal cause anxiety, sweating, mood swings, and loss of appetite. They also have side effects such as daytime sleepiness. Other side effects include problems with coordination, memory loss, and a bitter taste in the mouth.